• Susan Susan
    June 11, 2008
    is keppra used after a hemorigic stroke
    Susan Susan
    June 11, 2008

FROM OUR EXPERTS

  • Cort
    Health Guide
    June 13, 2008
    Cort
    Health Guide
    June 11, 2008

    Yes it is. Keppra is an anti-pain, anti-seizure drug. Having a stroke increases ones risk of having a seizure. One study found that about 20% of stroke patients had at least one seizure following their stroke. Keppra is probably therefore being prescribed to reduce the risk of a  seizure. Since having one seizure increases ones risk of having another Keppra is prescribed to prevent stroke patients from becoming seizure patients as well.

     

    You can find more about Keppra at the below URL

     

    http://www.healthcentral.com/chronic-pain/find-drug-25240-25.html

    • eleanor
      April 20, 2010
      eleanor
      April 20, 2010

      Patient has had one seizure after 5 months of keppra. Is this normal?eleanor

      READ MORE
    • eleanor
      April 20, 2010
      eleanor
      April 20, 2010

      yes stroke was in jan o9 only given after seizues started

      READ MORE
    • eleanor
      April 20, 2010
      eleanor
      April 20, 2010

      should he still have seizures while taking meds

      READ MORE
    • eleanor
      April 20, 2010
      eleanor
      April 20, 2010

      seizures still occurr while taking keppra

      READ MORE
    • RKay
      September 04, 2011
      RKay
      September 04, 2011

      My 82 year old Mom had a brain bleed. They said it was from hitting her head during a fall rather than the kind caused by a stroke. (She had two hemmoragic strokes in the past.) I brought her in to emergency after they discharged her twice as 'well enough to go home'. She was alert, her dexterity was fine and she was acting like herself. Two days later, she looked like she might die!! The critical things (clot traveled to lung and couldn't breath) passed. She was put on Keppra intravenously at first and seemed practically brain dead!!! They said they lowered the dose and now is taking it orally. She's certainly MORE awake but her ability to do the simplest things is gone. She can' t even reach for something, can't form her words etc, etc.  (Remember when brought in she COULD and it was 5 days after her injury.) She's now been on it for at least 3 weeks. By the way she never had incident of seizures after the first two strokes. They DID give her Dilantin back then with TERRIBLE results. I had her taken off and she came 'back to life'. I want to stop the Keppra now as well because I can't see WHY she should have deteriorated so drastically over two days when CT/EEG showed no further damages. How long should this prevention of seizure be a concern? The nursing home doctor told me she should be on it for 6 months!!! NO WAY I FEEL COMFORTABLE WITH THAT!!

      READ MORE

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.